MAUDE Adverse Event Report: AESCULAP AG ACTIV L INF.PLATE SIZE M 0°/SPIKES; SPINE SURGERY

AESCULAP AG ACTIV L INF.PLATE SIZE M 0°/SPIKES; SPINE SURGERY
Model Number SW980K
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that an activ l inf.Plate size m 0°/spikes (part # sw980k) was to be used during a procedure performed on (b)(6) 2021.According to the complainant, after opening the implant, the surgeon observed very poor machining as well as a very small piece of material on the inlay surface.The implant was exchanged for another and then the procedure was continued and successfully completed.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Additional information was not provided nor available / was not available.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Additional information/correction: g4 - 510k h6 - codes updated upon review of the investigation, no product error was found.The complaint was re-assessed and is no longer considered to be reportable.Investigation results: the implant arrived in an incomplete cardboard- box and opened primary-blister within.During the first inspection, we found no particles.We sent the implant to the im manufacturing plant for examination.Topic 1: poor editing marks: the milling grooves outside the calotte are within the drawing specification, so this does not represent a deviation.The surface the dome is also within specification.With the error, no detailed statement can be made from the description.Issue 2: very small piece of material on surface: during the investigation we didn't find any foreign bodies, particles or anything like that.This feature is 100% visually inspected before the packaging process.There are no indications in the production order and the device history record dhr as to which would have led to this error pattern.Device history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production no failure detected and therefore the sub-items of "statistical analysis" cannot be applied.Conclusion and preventive measures: the implant shows neither particles nor unacceptable defects on the surface.If there were actually any particles on the surface of the implant, then they were probably lost during transport.Based upon the investigation results, a capa is not necessary.

Brand Name
ACTIV L INF.PLATE SIZE M 0°/SPIKES
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der gruen
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12760853
Report Number9610612-2021-00698
Device Sequence Number4326771
Product Code MJO
UDI-Device Identifier04038653425815
UDI-Public4038653425815
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P120024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2025
Device Model NumberSW980K
Device Catalogue NumberSW980K
Device Lot Number52610701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown